Alert archive / Arizona / Freeze Warnings in 2015
Freeze Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Nov 16, 2015, 1:30 PM MST for Pima County, Pinal County, Arizona. It took effect at Nov 17, 2015, 1:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 1:30 PM MST (20:30 UTC)
- In effect from
- Nov 17, 2015, 1:00 AM MST
- Expired
- Nov 17, 2015, 8:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWUS75 KTWC 162030 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST MON NOV 16 2015 AZZ502-504-506-162300- /O.UPG.KTWC.FZ.A.0008.151117T0800Z-151117T1500Z/ /O.NEW.KTWC.FZ.W.0004.151117T0800Z-151117T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...MAMMOTH...ORACLE 130 PM MST MON NOV 16 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... ...FREEZE WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * IMPACTS...A PERIOD OF FREEZING TEMPERATURES MAY AFFECT LATE SEASON CROPS AND SENSITIVE VEGETATION. OUTDOOR WATER PIPES MAY ALSO NEED TO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. PATCHY TO AREAS OF FROST MAY OCCUR... WHICH COULD LEAD TO SLIPPERY SPOTS ON BRIDGES AND OVERPASSES. * TEMPERATURES...LOW TEMPERATURES GENERALLY RANGING FROM 29 TO 32 DEGREES ARE FORECAST TO OCCUR ACROSS MUCH OF SOUTHEAST PINAL COUNTY...A SMALL PORTION OF THE TUCSON METRO AREA...AND THE FAR EASTERN PORTION OF THE TOHONO O'ODHAM NATION. REGARDING THE TUCSON METRO AREA...FREEZING TEMPERATURES ARE EXPECTED TO BE CONFINED MAINLY TO THE FAR EASTERN AND SOUTHERN PORTIONS OF THE TUCSON METRO AREA. THUS...A SUBSTANTIAL PORTION OF THE TUCSON METRO AREA IS NOT INCLUDED IN THIS FREEZE WARNING. * TIMING...TEMPERATURES BELOW FREEZING TO OCCUR BY 1 AM OR 2 AM TUESDAY MORNING AND CONTINUE UNTIL AROUND 8 AM TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ AZZ507>509-511>514-162200- /O.CON.KTWC.WI.Y.0007.000000T0000Z-151116T2200Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...WILLCOX...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS 130 PM MST MON NOV 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * IMPACTS...HAZARDOUS DRIVING CONDITIONS IN GUSTS AND CROSS WINDS. THESE STRONG WINDS COULD MAKE DRIVING DIFFICULT. * TIMING...WIND ADVISORY THROUGH 3 PM MST THIS AFTERNOON. * WINDS...WEST AND SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE VALLEYS...AND SUSTAINED WIND SPEEDS OF 30 TO 40 MPH IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
1 follow-up statement
309 WWUS75 KTWC 162205 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 305 PM MST MON NOV 16 2015 AZZ507>509-511>514-162315- /O.EXP.KTWC.WI.Y.0007.000000T0000Z-151116T2200Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- 305 PM MST MON NOV 16 2015 ...WIND ADVISORY HAS EXPIRED... GUSTY WEST WINDS WILL CONTINUE TO DECREASE INTO EARLY THIS EVENING. THUS...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ AZZ502-504-506-171500- /O.CON.KTWC.FZ.W.0004.151117T0800Z-151117T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...MAMMOTH...ORACLE 305 PM MST MON NOV 16 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... * IMPACTS...A PERIOD OF FREEZING TEMPERATURES MAY AFFECT LATE SEASON CROPS AND SENSITIVE VEGETATION. OUTDOOR WATER PIPES MAY ALSO NEED TO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. PATCHY TO AREAS OF FROST MAY OCCUR... WHICH COULD LEAD TO SLIPPERY SPOTS ON BRIDGES AND OVERPASSES. * TEMPERATURES...LOW TEMPERATURES GENERALLY RANGING FROM 29 TO 32 DEGREES ARE FORECAST TO OCCUR ACROSS MUCH OF SOUTHEAST PINAL COUNTY...A SMALL PORTION OF THE TUCSON METRO AREA...AND THE FAR EASTERN PORTION OF THE TOHONO O'ODHAM NATION. REGARDING THE TUCSON METRO AREA...FREEZING TEMPERATURES ARE EXPECTED TO BE CONFINED MAINLY TO THE FAR EASTERN AND SOUTHERN PORTIONS OF THE TUCSON METRO AREA. THUS...A SUBSTANTIAL PORTION OF THE TUCSON METRO AREA IS NOT INCLUDED IN THIS FREEZE WARNING. * TIMING...TEMPERATURES BELOW FREEZING TO OCCUR BY 1 AM OR 2 AM TUESDAY MORNING AND CONTINUE UNTIL AROUND 8 AM TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 16, 10:05 AM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 16, 10:05 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1005 AM MST MON NOV 16 2015 .SYNOPSIS...EXPECT SCATTERED TO NUMEROUS VALLEY RAIN AND MOUNTAIN SNOW SHOWERS MAINLY EAST OF TUCSON THIS AFTERNOON WITH DRY CONDITIONS WEST OF TUCSON. MUCH COLDER TEMPERATURES AND GUSTY WEST TO NORTHWEST WINDS WILL ALSO OCCUR TODAY. A CHANCE OF SNOW SHOWERS WILL BE CONFINED TO THE WHITE MOUNTAINS TONIGHT...THEN DRY CONDITIONS WITH A WARMING TREND WILL PREVAIL TUESDAY INTO THIS WEEKEND. && .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS WERE OCCURRING FROM JUST EAST OF THE TUCSON METRO AREA EWD/SWD ACROSS ERN SANTA CRUZ/COCHISE/ GRAHAM/GREENLEE COUNTIES. THE BULK OF ANY PRECIP OF SIGNIFICANCE HAS ENDED WEST-TO-NORTHWEST OF TUCSON. PIMA COUNTY SHERIFF OFFICE REPORTED TWO INCHES OF SNOW ON MOUNT LEMMON WITHIN THE PAST HOUR... AND AN ESTIMATED TWO INCHES OR SO OF SNOW HAD FALLEN ON MOUNT GRAHAM. MOST RAINFALL AMOUNTS IN THE VALLEY LOCALES HAVE GENERALLY BEEN LESS THAN 0.20 INCH. SNOW LEVELS AT THIS TIME LIKELY RANGE FROM 5000-5500 FEET. IR/VISIBLE SATELLITE IMAGERY DEPICTED CLEAER SKIES JUST WEST OF THIS FORECAST AREA ACROSS SWRN ARIZONA INTO SRN CALIFORNIA. HOWEVER... MOSTLY CLOUDY SKIES TO CLOUDY SKIES ENCOMPASS MUCH OF SE ARIZONA... AND SATELLITE IMAGERY SUGGESTS THAT CLOUDS WILL BE FAIRLY SLOW TO DECREASE FROM WEST-TO-EAST DURING THE NEXT FEW HOURS. BASED ON SATELLITE/RADAR TRENDS AS WELL AS SEVERAL HRRR SOLUTIONS AND THE 16/12Z NAM/GFS...STILL APPEARS THAT SCATTERED TO NUMEROUS VALLEY RAIN/MOUNTAIN SNOW SHOWERS WILL CONTINUE THIS AFTERNOON ESPECIALLY EAST OF TUCSON. PRECIP SHOULD END THIS AFTERNOON FROM TUCSON WWD INTO WRN PIMA COUNTY. ADDITIONAL SNOW ACCUMULATIONS ABOVE 7000 FEET SHOULD BE MINIMAL...WITH PERHAPS ANOTHER 1-3 INCHES OR SO FROM THE CATALINA MOUNTAINS NEWD INTO THE WHITE MOUNTAINS. CLEARING SKIES WILL THEN OCCUR FROM WEST-TO-EAST THIS EVENING. HOWEVER...A CHANCE OF SNOW SHOWERS WILL CONTINUE ACROSS THE WHITE MOUNTAINS TONIGHT. WITH REGARD TO THE INHERITED WIND ADVISORY... BELIEVE THAT SPEEDS WILL REDUCE BELOW ADVISORY CRITERIA LATE THIS AFTERNOON. THUS...THE WIND ADVISORY WILL LIKELY EXPIRE AT 3 PM MST. REGARDING THE INHERITED FREEZE WATCH...THE 16/12Z NAM MOS GUIDANCE FOR KTUS HAS TRENDED TWO DEGREES WARMER FOR THE MINIMUM TEMP FOR TUE MORNING SINCE 15/12Z. THE NAM MOS GUIDANCE MIN TEMP FOR KTUS OF 36 DEGRES IS NOW IDENTICAL TO THE 16/12Z GFS MOS GUIDANCE...WHICH HAS BEEN VERY CONSISTENT FOR SEVERAL MODEL CYCLES. WILL EVALUATE SEVERAL OTHER GUIDANCE BEFORE MAKING A FINAL DETERMINATION WITH RESPECT TO THIS PRODUCT. AT THIS TIME...AM LEANING TOWARD A CONVERSION TO A FREEZE WARNING...ALTHOUGH THE AREAL COVERAGE WILL LIKELY BE SOMEWHAT LESS VERSUS THE INHERITED FREEZE WATCH. THERE ARE NO UPDATES PLANNED AT THIS TIME. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR FURTHER DETAIL. && .AVIATION...VALID THRU 17/18Z. SCATTERED TO NUMEROUS -SHRA AND MOUNTAIN -SHSN WILL OCCUR THIS AFTERNOON ESPECIALLY EAST OF KTUS. ISOLATED TO SCATTERED -SHSN WILL PREVAIL ACROSS THE WHITE MOUNTAINS NE OF KSAD TONIGHT. OTHERWISE... CLOUD DECKS INTO THIS AFTERNOON WILL GENERALLY RANGE FROM 6K-10K FT MSL...THEN DECREASING CLOUDS FROM WEST-TO-EAST THIS EVENING. EXPECT CLEAR SKIES OR MOSTLY CLEAR SKIES TUESDAY MORNING. SURFACE WIND INTO THIS AFTERNOON WILL BE WLY/NWLY AT 12-25 KTS WITH GUSTS OF 25-35 KTS. THE STRONGEST WIND WILL OCCUR EAST OF KTUS AND ESPECIALLY IN THE VICINITY OF KSAD/KALK/KDUG. SURFACE WIND THEN DIMINISH TO MAINLY LESS THAN 10 KTS AROUND 17/02Z - 17/04Z THIS EVENING AND CONTINUE INTO TUESDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED TO NUMEROUS VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL OCCUR ESPECIALLY EAST OF TUCSON THROUGH THIS AFTERNOON. A CHANCE OF SNOW SHOWERS WILL CONTINUE ACROSS THE WHITE MOUNTAINS TONIGHT...THEN DRY CONDITIONS WILL PREVAIL TUESDAY THROUGH SUNDAY. MUCH COLDER TEMPERATURES AND GUSTY WEST TO NORTHWEST WINDS WILL ALSO OCCUR TODAY. EXPECT A WARMING TREND TUESDAY INTO THE LATTER PART OF THE WEEK ALONG WITH GENERALLY LIGHT TERRAIN DRIVEN WINDS. && .PREV DISCUSSION /333 AM MST/...TONIGHT...LINGERING VALLEY SHOWERS/ MOUNTAIN SNOW SHOWERS ACROSS GRAHAM AND GREENLEE COUNTIES WHICH SHOULD BE ENDING FOR THE MOST PART AROUND MIDNIGHT. STORM TOTAL SNOW AMOUNTS WILL BE HIGHEST IN THE WHITE MOUNTAINS...GENERALLY IN THE 3- 7" RANGE OTHERWISE THE MAIN STORY WILL BE THE MUCH COLDER OVERNIGHT LOW TEMPERATURES ESPECIALLY ACROSS THE LOWER ELEVATIONS OF PIMA AND PINAL COUNTIES. STILL SOME UNCERTAINTY ON AREAL EXTENT OF FREEZING TEMPERATURES...THUS DECIDED TO NOT EXTEND CURRENT FREEZE WATCH OR CONVERT TO A WARNING. WILL LET DAYSHIFT EVALUATE FURTHER. TUESDAY...DRY COOL NW FLOW WITH GUSTY NW WINDS IN FAVORED NW-SE ORIENTED VALLEYS LIKE THE SAFFORD VALLEY. SMALL REBOUND IN HIGH TEMPERATURES. WEDNESDAY INTO NEXT WEEKEND...DRY WITH WARMER TEMPERATURES THRU FRIDAY THEN SLIGHTLY COOLER OVER THE WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 3 PM MST THIS AFTERNOON FOR AZZ507>509-511>514. FREEZE WATCH LATE TONIGHT INTO TUESDAY MORNING FOR AZZ502-504-506. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Nearby
Freeze Warnings in Arizona, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.